Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Le_Chaim

Did BP, SA, and/or Retin-A Micro ruin my skin?

(First off, I'm new here, so bear with me...thanks)

I first got acne when I was about 11...nothing bad at all, just a pimple here or there occasionally, and some whiteheads on my chin. When I was almost 14 it got worse almost overnight (I literally woke up with whiteheads all across my forehead). When I was 15 or 16 I started getting bigger, deeper pimples (a little bit of cystic acne, I think, but mostly just severe pimples) which left reddish-purple marks across my face. I got prescription meds from my pediatrician off and on starting at about 15, and then when I was 16 I started seeing a derm, who put me on Retin-A Micro. I was almost completely clear right before my 17th birthday, then I went to summer camp and gradually started breaking out again. That winter, I stopped the Retin-A (acting on a gut instinct that it was aggravating my acne) and my skin improved noticeably. About a month ago I started taking birth control to help manage PCOS (polycystic ovarian syndrome, which I thought I might have, and my doc suspects I have, though he isn't positive). My skin is much better than it was at its worst, but I still have red marks, occasional pimples, and some whiteheads on my chin/nose.

My problem is, the skin on my face up to my jawline is paler than the rest of my body, even in the winter. I wear sunscreen on all exposed skin year round, so I know it's not that my face is shielded from the sun and the rest of me isn't. I was wondering, could one of the various meds I used over the years have lightened or bleached my skin? I'm trying to find out by using BP and Retin-A Micro (I have samples) in test patches on my arms just as I would use them on my face to see if either has a lightening effect, but does anyone have any info on this?

Here is a list of everything I've ever used:

BP (usually in 10% concentration in Clearasil)

Sulfur (in Clearasil Adult Acne Treatment)

SA (in Clean&Clear Invisible Acne Gel, various face washes/scrubs, astringents, etc.)

Witch Hazel (Dickinson's)

Alcohol (Bonne Bell's 10-0-6 astringent-cleanser)

Retinol (in Retin-A Micro)

Could any of these ingredients have lightened my skin? I really hate having a different colored face and body, so any help is greatly appreciated.

Thank you so much!

Share this post


Link to post
Share on other sites

I'm going to be real sincere with you, when I was using BP it made my skin really red. I don't know, maybe it was because it was the BP from acne.org, not sure what it was but my skin just wasn't having it. I would say that these products have contributed to "ruining" your skin, as BP ruined mine.

Although, after I stopped using it for over a year, my face has calmed down and I'm not as red as I used to be. The pictures back then were horrible!! Thanksgiving 2006 pictures were sooooo embarrassing!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×